Maine, 2008

Hail and Damaging Winds in Maine, June 17, 2008

June 17, 2008 · NWS GYX · 23 events in 4 counties and zones

Severe thunderstorms moved out of eastern New Hampshire and into western Maine during the early afternoon of June 17th. 75 inch hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Severe thunderstorms moved out of eastern New Hampshire and into western Maine during the early afternoon of June 17th. As in New Hampshire, these storms were almost exclusively large hail producers with numerous reports of 1 to 1.75 inch hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 17, 7:37 AM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 17, 7:37 AM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
837 AM EDT TUE JUN 17 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION TODAY
AND TONIGHT. A BROAD AREA OF WEAK LOW PRESSURE WILL LINGER OVER
SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND WEDNESDAY THROUGH SUNDAY.
A COLD FRONT WILL APPROACH FROM THE GREAT LAKES ON MONDAY.

&&

.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
A QUICK UPDATE TO TAKE OUT MENTION OF THE CHC OF MRNG SHOWERS AND
FOG OVER SRN AREAS SINCE A NICE DRY SLOT CURRENTLY OVER THE AREA
WITH RADAR SHOWING SHOWERS OVER EASTERN AREAS EXITING THE FA OVER
THE NEXT FEW HRS. WILL BE EXPECTING CONVECTION TO REDEVELOP TOWARD
AFTN AS SURFACE HTG OCCURS AND STEEP LAPSE RATES ONCE AGAIN
DEVELOP DUE TO THE COLD CYCLONIC FLOW ALOFT. NOTEABLE CHANGES WILL
BE THE LOWERED POPS THRU 17Z.

PREVIOUS DISCUSSION...
H5 CUTOFF LOW CONTS TO DRIFT SLOWLY EWD TOWARD THE
FA WITH EMBEDDED SHORT WAVE TROUGHS/VORTICITY LOBES SWINGING
AROUND IT. CURRENTLY ONE IS CREATING AREA OF PRCP OVER A GOOD
PORTION OF THE FA. A SFC CDFNT WILL SLOWLY MOVE E ACROSS THE
REGION TDA PROVIDING SHRA AND PSBL TSTMS. BEST CHC FOR TSRA WILL
BE OVER NH WITH A CHC OF SMALL HAIL AND GUSTY WINDS /SEE SPC
DISCUSSION SVR WX DISCUSSION FOR THE NE FOR TDA/. THE STABILIZING
MARINE INFLUENCE OVER MAINE WILL REDUCE THE TSTM POP TO SLGT CHC
AND WILL ALSO KEEP TEMPS QUITE A BIT COOLER THAN NH. USED MAV MOS
FOR HIGHS TDA FOR NH BUT LOWERED QUITE A BIT FOR SRN AND CENTRAL
MAINE. OTRW GENERALLY USED GFS40 AND HPC QPF FOR THIS FCST.

&&

.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 AM WEDNESDAY/...
THE H5 CUTOFF LOW CONTINUES TO DRIFT EWD TNGT WITH A SERIES OF
SHORT WAVES/VORTICITY MAXIMUMS ROTATING AROUND IT. THE SFC CDFNT
MOVES EWD INTO OUR MOST ERN ZONES TNGT WITH THE CHC OF SHRA AND
TSRA LOWERING FROM W TO E THRU THE NGT. THIS WILL ALLOW SOME
PARTIAL CLEARING...MORE SO OVER NH AND EXTREME WRN MAINE AND WILL
ALSO ALLOW FOR F TO DEVELOP. GENERALLY USED GFS40...MAV MOS AND
HPC QPF FOR THIS FCST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
GFS AND LATEST ECMWF IN GENERAL AGREEMENT. COOL AND UNSETTLED FOR
THE BALANCE OF THE PERIOD AS HEIGHTS REMAIN BELOW NORMAL ACROSS
THE REGION. DAYTIME HEATING AND A SERIES OF TROUGHS/WEAK SURFACE
FRONTS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...H5 CUTOFF LOW TO DRIFT SLOWLY EWD
TOWARD THE FA THRU TNGT ALONG WITH A SFC CDFNT. SERIES OF UPPER
LVL SHORT WAVES/VORTICITY MAXIMUMS WILL ROTATE AROUND THE H5 LOW
CAUSING PERIODS OF SHRA AND PSBL TSTMS TDA INTO TNGT. BEST CHC FOR
TSTMS OVER NH WHERE SMALL HAIL AND GUSTY WINDS ARE PSBL. ONSHORE
FLOW WILL BRING MORE STABLE AIR OVER MAINE WITH ONLY A SLGT CHC
FOR -TSRA. OVERALL CONDITIONS WILL BE QUITE VARIABLE WITH SOME
IFR TO LIFR CIG AND VSBY DUE TO F EARLY THIS MORNING THEN AGAIN
TNGT AS THE PASSING CDFNT ALLOWS PARTIAL CLEARING WHICH WILL ALLOW
SOME RADIATIONAL F TO FORM. CONDITIONS IMPROVE TO VFR OR MVFR TDA
BUT COULD LOWER WITH ANY SHRA OR TSRA.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR CONDITIONS
EXCEPT MVFR IN ANY SHOWERS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...WILL UPDATE TO INPUT LATEST
OBSERVED DATA AND EXTRAPOLATE THRU TDA. NO SIGNIFICANT CHANGES TO
WINDS OR SEAS AT THIS TIME.

PREVIOUS DISCUSSION...
WINDS AND SEAS WILL STAY BLO SCA LVLS THRU THE SHORT TERM.
ONSHORE FLOW CONTINUES TDA INTO TNGT BUT A SLOWLY EWD MOVING CDFNT
WILL CAUSE WINDS TO SHIFT TO A MORE W DIRECTION FROM W TO E TNGT.
F WILL CONT TO BE A PROBLEM ALONG WITH SHRA AND PSBL TSRA CAUSING
REDUCED VSBY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...WINDS AND SEAS EXPECTED TO
REMAIN BELOW SMALL CRAFT VALUES THROUGH THE PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 17, 2:21 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 AM EDT TUE JUN 17 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
321 AM EDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS LATER TODAY AND THIS EVENING MAY CONTAIN
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-180730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
321 AM EDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 10:40 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1140 AM EDT TUE JUN 17 2008

MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-171845-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...FRYEBURG...
OXFORD...FARMINGTON...WILTON...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...BIDDEFORD...SACO...
OLD ORCHARD BEACH...PORTLAND...SOUTH PORTLAND...WESTBROOK...
LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA...
TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM...
DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
1140 AM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL DEVELOP OVER NEW HAMPSHIRE AND WESTERN
MAINE THIS AFTERNOON...

BY LATE THIS MORNING THUNDERSTORMS WERE DEVELOPING ACROSS THE
MOUNTAINS OF NEW HAMPSHIRE AND WESTERN MAINE. THESE THUNDERSTORMS
WILL CONTINUE TO DEVELOP AND INTENSIFY FURTHER SOUTH OVER SOUTHERN
AREAS BY EARLY THIS AFTERNOON.

THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL...BUT
DAMAGING WINDS ARE ALSO POSSIBLE. BRIEF HEAVY DOWNPOURS AND
FREQUENT LIGHTNING IS ALSO POSSIBLE.

ALL OUTDOOR INTERESTS SHOULD BE PREPARED FOR RAPIDLY CHANGING
CONDITIONS THIS AFTERNOON AND INTO THE EVENING AND BE PREPARED TO
SEEK SHELTER IF THREATENING STORMS APPROACH.
Special weather statement, Jun 17, 10:49 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1149 AM EDT TUE JUN 17 2008

MEZ012-NHZ002-004-171645-
NORTHERN CARROLL-SOUTHERN COOS-SOUTHERN OXFORD-
1149 AM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY
AND COOS COUNTY THROUGH 1245 PM EDT...

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
12 MILES NORTH OF CHATHAM TO 10 MILES WEST OF JACKSON...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHEAST OF BERLIN TO 16 MILES EAST OF
LINCOLN...MOVING EAST AT 6 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND GLEN...STOWE...MILTON...LOCKE
MILLS...BETHEL...JACKSON AND CHATHAM THROUGH 1245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

MARINE
Special weather statement, Jun 17, 10:58 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1158 AM EDT TUE JUN 17 2008

MEZ007-008-NHZ001-171645-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
1158 AM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 1245 PM EDT...

AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WILSONS MILLS...OR ABOUT 20 MILES
WEST OF RANGELEY...MOVING NORTHEAST AT 19 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WENTWORTHS LOCATION...
WILSONS MILLS...LINCOLN PLANTATION...RANGELEY LAKE STATE PARK...
OQUOSSOC AND DAVIS THROUGH 1245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

MARINE
Local storm report, Jun 17, 12:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
109 PM EDT TUE JUN 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             CONWAY                  43.98N 71.12W
06/17/2008  E0.75 INCH       CARROLL            NH   PUBLIC

1251 PM     HAIL             CONWAY                  43.98N 71.12W
06/17/2008  E1.00 INCH       CARROLL            NH   PUBLIC

1251 PM     HAIL             NORTH CONWAY            44.05N 71.13W
06/17/2008  E0.75 INCH       CARROLL            NH   PUBLIC

&&

TB
Local storm report, Jun 17, 12:17 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
117 PM EDT TUE JUN 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             CONWAY                  43.98N 71.12W
06/17/2008  E0.88 INCH       CARROLL            NH   PUBLIC

0103 PM     HAIL             NORTH CONWAY            44.05N 71.13W
06/17/2008  E0.88 INCH       CARROLL            NH   PUBLIC

&&

POHL

The radar

The Portland,ME radar (KGYX), 60 km away, was scanning. The volume nearest the first event began at 17:36 UTC.

Open the radar archive at this moment

Event by event

21 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oxford

When
June 17, 12:35 PM EST to 12:38 PM EST
Where
Oxford County, Fryeburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.020, -70.980

A severe thunderstorm brought down a tree on power lines in Fryeburg.

Thunderstorm Wind, Oxford

When
June 17, 12:45 PM EST to 12:49 PM EST
Where
Oxford County, 0.85 mi NW of Brownfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.940, -70.910

A severe thunderstorm downed trees just northwest of Brownfield.

Hail, Oxford

When
June 17, 12:50 PM EST to 12:54 PM EST
Where
Oxford County, Porter
Measured
1 in hail
Reported by
Public
Coordinates
43.800, -70.930

A severe thunderstorm produced 1 inch hail in Porter.

Hail, Cumberland

When
June 17, 12:55 PM EST to 12:58 PM EST
Where
Cumberland County, West Baldwin
Measured
1 in hail
Reported by
Public
Coordinates
43.830, -70.780

A severe thunderstorm produced 1 inch hail in West Baldwin.

Hail, York

When
June 17, 12:59 PM EST to 1:03 PM EST
Where
York County, Parson Field
Measured
0.88 in hail
Reported by
Public
Coordinates
43.730, -70.930

A severe thunderstorm produced .88 inch hail in Parsonsfield.

Hail, York

When
June 17, 1:00 PM EST to 1:04 PM EST
Where
York County, Parson Field
Measured
1 in hail
Reported by
Public
Coordinates
43.730, -70.930

A severe thunderstorm produced 1 inch hail in Parsonsfield.

Hail, York

When
June 17, 1:18 PM EST to 1:22 PM EST
Where
York County, Cornish
Measured
0.88 in hail
Reported by
Public
Coordinates
43.800, -70.800

A severe thunderstorm produced .88 inch hail which covered the ground in Cornish.

Hail, Oxford

When
June 17, 1:20 PM EST to 1:23 PM EST
Where
Oxford County, East Hiram
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
43.880, -70.800

A severe thunderstorm produced .5 to .75 inch hail which covered the ground in Hiram.

Hail, York

When
June 17, 1:20 PM EST to 1:23 PM EST
Where
York County, 1 mi E of West Newfield
Measured
1 in hail
Reported by
Public
Coordinates
43.650, -70.910

A severe thunderstorm produced 1 inch hail in West Newfield.

Hail, York

When
June 17, 1:20 PM EST to 1:24 PM EST
Where
York County, 0.69 mi N of Buxton
Measured
0.88 in hail
Reported by
Public
Coordinates
43.640, -70.520

A severe thunderstorm produced .88 inch hail in Buxton.

Hail, York

When
June 17, 1:30 PM EST to 1:33 PM EST
Where
York County, 0.85 mi SW of Limerick Mills
Measured
1.75 in hail
Reported by
Public
Coordinates
43.690, -70.790

A severe thunderstorm produced 1.75 inch hail in Limerick.

Hail, York

When
June 17, 1:30 PM EST to 1:33 PM EST
Where
York County, 0.85 mi SE of North Waterboro
Measured
0.75 in hail
Reported by
Public
Coordinates
43.610, -70.720

A severe thunderstorm produced .75 inch hail in North Waterboro.

Hail, York

When
June 17, 1:36 PM EST to 1:40 PM EST
Where
York County, 0.85 mi SW of Limerick Mills
Measured
0.88 in hail
Reported by
Public
Coordinates
43.690, -70.790

A severe thunderstorm produced .88 inch hail in Limerick.

Hail, York

When
June 17, 1:40 PM EST to 1:43 PM EST
Where
York County, 0.85 mi SW of Limerick Mills
Measured
1.75 in hail
Reported by
Public
Coordinates
43.690, -70.790

A severe thunderstorm produced 1.75 inch hail in Limerick.

Hail, York

When
June 17, 1:48 PM EST to 1:53 PM EST
Where
York County, 0.5 mi E of Limington
Measured
1.25 in hail
Reported by
Public
Coordinates
43.730, -70.710

A severe thunderstorm produced 1.25 inch hail in Limington.

Hail, York

When
June 17, 2:00 PM EST to 2:03 PM EST
Where
York County, 0.5 mi E of Hollis Center
Measured
1 in hail
Reported by
Public
Coordinates
43.600, -70.590

A severe thunderstorm produced 1 inch hail in Hollis.

Hail, York

When
June 17, 2:05 PM EST to 2:10 PM EST
Where
York County, 0.5 mi E of Hollis Center
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.600, -70.590

A severe thunderstorm produced .88 inch hail in Hollis.

Hail, York

When
June 17, 2:14 PM EST to 2:17 PM EST
Where
York County, 0.69 mi S of Bar Mills
Measured
1.25 in hail
Reported by
Public
Coordinates
43.610, -70.550

A severe thunderstorm produced 1.25 inch hail in Bar Mills.

Hail, York

When
June 17, 2:20 PM EST to 2:24 PM EST
Where
York County, 0.5 mi E of Hollis Center
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.600, -70.590

A severe thunderstorm produced 1 inch hail in Hollis.

Hail, York

When
June 17, 2:22 PM EST to 2:26 PM EST
Where
York County, 0.5 mi E of Hollis Center
Measured
0.88 in hail
Reported by
Public
Coordinates
43.600, -70.590

A severe thunderstorm produced .88 inch hail in Hollis Center.

Hail, York

When
June 17, 3:27 PM EST to 3:31 PM EST
Where
York County, 0.5 mi E of Hollis Center
Measured
1 in hail
Reported by
Public
Coordinates
43.600, -70.590

A severe thunderstorm produced 1 inch hail in Hollis Center.

Hail, Franklin

When
June 17, 4:47 PM EST to 4:55 PM EST
Where
Franklin County, Eustis
Measured
1 in hail
Reported by
COOP Observer
Coordinates
45.220, -70.480

A COOP observer reported 1 inch hail in Eustis.

Hail, Franklin

When
June 17, 4:56 PM EST to 4:59 PM EST
Where
Franklin County, Eustis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.220, -70.480

A severe thunderstorm produced 1 inch hail in Eustis.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113553, 113554, 113550, 113547, 113557, 113555, 113556, 113552, 113558, 113567, 113560, 113561, 113562, 113563, 113564, 113575, 113565, 113571, 113569, 113568, 113574, 113549, 113548.